Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 3, 2013, 3:30 AM EDT for Palm Beach County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2013, 3:30 AM EDT (07:30 UTC)
- Expired
- May 3, 2013, 4:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS52 KMFL 030730
SVRMFL
FLC099-030800-
/O.NEW.KMFL.SV.W.0037.130503T0730Z-130503T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT FRI MAY 3 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 400 AM EDT
* AT 328 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH PALM BEACH...AND
MOVING WEST AT 5 TO 10 MPH.
* THE STORM WILL AFFECT...
NORTH PALM BEACH...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
&&
LAT...LON 2679 8004 2681 8004 2680 8005 2680 8008
2688 8009 2689 8005 2681 8003 2681 8004
2680 8003
TIME...MOT...LOC 0730Z 097DEG 7KT 2684 8004
$$
BAXTER2 follow-up statements
535
WWUS52 KMFL 030739
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 AM EDT FRI MAY 3 2013
FLC099-030800-
/O.CON.KMFL.SV.W.0037.000000T0000Z-130503T0800Z/
PALM BEACH FL-
339 AM EDT FRI MAY 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR EXTREME NORTHEASTERN PALM BEACH COUNTY...
AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUNO BEACH...MOVING
NORTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNO BEACH...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2684 8006 2684 8008 2688 8009 2689 8005
2684 8004
TIME...MOT...LOC 0739Z 120DEG 16KT 2687 8007
$$
BAXTER500
WWUS52 KMFL 030746
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
346 AM EDT FRI MAY 3 2013
FLC099-030756-
/O.CAN.KMFL.SV.W.0037.000000T0000Z-130503T0800Z/
PALM BEACH FL-
346 AM EDT FRI MAY 3 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN PALM
BEACH COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.
THUNDERSTORMS REMAIN IN THE AREA. GUSTY WINDS TO 40 MPH...VERY HEAVY
RAINFALL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2684 8006 2684 8008 2688 8009 2689 8005
2684 8004
TIME...MOT...LOC 0746Z 120DEG 16KT 2689 8010
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:34 AM EDT, 56 minutes earlier.
Area forecast discussion, May 3, 2:34 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
234 AM EDT FRI MAY 3 2013
.AVIATION...
PATCHY TO DENSE FOG HAS DEVELOPED OVER THE INTERIOR AREAS OF SOUTH
FLORIDA THIS MORNING. THE FOG COULD MOVE INTO THE TAF SITES OF
KTMB...KAPF...KFXE...AND KMIA BETWEEN 09Z AND 12Z THIS MORNING. SO
HAVE LOWER THE VIS AND CEILING INTO THE MVFR CONDITIONS FOR THE
FOG. REST OF THE TAF SITES SHOULD REMAIN IN THE VFR CONDITIONS
THROUGH THE EARLY MORNING HOURS OF TODAY. HOWEVER...KPBI TAF SITE
COULD SEE SOME SHOWERS THROUGH THE EARLY MORNING HOURS OF TODAY.
SO HAVE PUT IN VCSH FOR THIS SITE.
THE WINDS WILL BE MAINLY FROM THE WEST DIRECTION AT SPEEDS OF 5
KNOTS OR LESS AT THE EAST COAST TAF SITES THROUGH THIS
MORNING...EXCEPT KPBI WHERE THE WINDS WILL BE SWINGING FROM A
NORTHEAST DIRECTION TO A NORTHWEST DIRECTION AT 5 MPH OR LESS AND
AT KAPF WHERE THE WINDS WILL BE LIGHT AND VARIABLE.
ALL OF THE TAF SITES SHOULD SEE SHOWERS BETWEEN 11Z AND 17Z BEFORE
A CHANCE OF THUNDERSTORMS RETURN BETWEEN 17Z AND 00Z. SO HAVE PUT
IN VCSH FOR ALL OF THE TAF SITES FOR THE MORNING HOURS AND VCTS
FOR THE AFTERNOON HOURS FOR TODAY. THE WINDS WILL ALSO REMAIN IN A
WESTERLY DIRECTION FOR THE DAY HOURS TODAY AROUND 10 KNOTS. AT
THIS TIME WILL LEAVE THE CEILING AND VIS IN THE VFR CONDITIONS FOR
THE DAY HOURS TODAY...DUE TO THE UNCERTAIN TIMING OF THE SHOWERS
AND THUNDERSTORMS AFFECTING THE TAF SITES.
&&
.AVIATION...54/BNB
.PREV DISCUSSION... /ISSUED 959 PM EDT THU MAY 2 2013/
UPDATE...
A CLEARING TREND CONTINUES ACROSS THE REGION WITH HEAVY SHOWERS
AND THUNDERSTORMS EXITING THE LOCAL ATLANTIC WATERS TO THE EAST.
HOWEVER...THERE IS STILL A STILL A CHANCE OF ADDITIONAL SHOWERS AND
ISOLATED THUNDERSTORMS OVERNIGHT. THE OOZ SOUNDING INDICATED STEEP
LOW LEVEL LAPSE RATES AND THERE IS A SURFACE TROUGH DEVELOPING IN
THE EASTERN GULF WITH DEEPER LAYERED TROPICAL MOISTURE STILL
LINGERING ACROSS THE REGION. SOME OF THE MESOSCALE MODEL GUIDANCE
ALSO INDICATED POSSIBLE CONVECTION RETURNING TO THE ATLANTIC
WATERS AND PORTIONS OF EASTERN SOUTH FLORIDA TONIGHT.
&&
60
PREV DISCUSSION... /ISSUED 747 PM EDT THU MAY 2 2013/
AVIATION...
BULK OF PRECIPITATION HAS MOVED OFFSHORE IN ASSOCIATION WITH
MESOSCALE LOW PRESSURE AREA, OR MESOLOW, WHICH MOVED ACROSS SOUTH
FLORIDA THIS AFTERNOON. LEFTOVER MID/HIGH CLOUDS WILL MOVE THROUGH
THE AREA BY 04Z WITH ONLY SCT CLOUDS AND VFR CONDITIONS OVERNIGHT.
THE MESOLOW IS OFF THE SE FLORIDA COAST AS OF 00Z AND IS LIKELY
CAUSING A TEMPORARY INCREASE IN NE WINDS TO 20-30 KNOTS ALONG THE
EAST COAST. THESE WINDS SHOULD DECREASE LATER THIS EVENING AS THE
LOW MOVES FARTHER OFFSHORE AND THE LARGE SCALE GRADIENT FLOW TAKES
OVER. WINDS SHIFT TO SW ACROSS ALL OF SOUTH FLORIDA ON FRIDAY AS
MAIN SFC LOW MOVES ACROSS THE AREA. SCATTERED TSTMS WILL RETURN TO
THE AREA ON FRIDAY WITH VCTS INCLUDED AT ALL SITES. /MOLLEDA
&&
PREV DISCUSSION... /ISSUED 501 PM EDT THU MAY 2 2013/
UPDATE...
A SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 AM THIS MORNING TO 200
PM FRIDAY FOR THE ATLANTIC WATERS TO THE EAST OF PALM BEACH COUNTY. THE
COMBINATION OF WINDS FORECAST TO INCREASE TO THE 16 TO 21 KNOT
RANGE AND A SMALL LONG PERIOD SWELL WILL RESULT IN SEAS TO NEAR 7
FEET MAINLY EXPECTED TO THE EAST OF PALM BEACH COUNTY.
60
PREV DISCUSSION... /ISSUED 324 PM EDT THU MAY 2 2013/
DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS SOUTH
FLORIDA TODAY. A WELL DEVELOPED MCS/MCV WAS MOVING ACROSS SOUTH
FLORIDA THIS AFTERNOON...AND SOME STORMS HAVE SHOWN ROTATION.
THERE WERE REPORTS OF DAMAGE FROM A STORM IN BOCA RATON EARLIER
THIS AFTERNOON AS WELL. SEVERE STREET FLOODING WAS REPORTED IN THE
BOCA RATON AND DELRAY BEACH AREAS...WHERE OVER 7.5 INCHES OF RAIN
HAS FALLEN.
A SURFACE BOUNDARY APPEARED TO BE DRIFTING SOUTH AND IT WAS
LOCATED ACROSS BROWARD COUNTY THIS AFTERNOON...AND LOCALLY HEAVY
RAIN AND FLOODING WILL BE POSSIBLE ACROSS BROWARD AND MIAMI DADE
COUNTY THROUGH THIS EVENING. AN UPPER LEVEL LOW ACROSS THE
NORTHEASTERN GULF WILL CONTINUE TO SLIDE SOUTHEAST AND OPEN INTO A
TROUGH OVERNIGHT AS IT MOVES INTO THE FLORIDA PENINSULA. UPPER
LEVEL DIVERGENCE FROM THIS UPPER LOW MAY HELP STORMS CONTINUE INTO
THE EVENING BEFORE DIMINISHING. THE HRRR SHOWS SHOWERS
DISSIPATING AFTER 00Z THIS EVENING.
SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE EASTERN
GULF OF MEXICO AND MOVE OVER SOUTH FLORIDA ON FRIDAY. THIS
WILL ALLOW THE STEERING FLOW OVER SOUTH FLORIDA TO REMAIN LIGHT
FROM A SOUTH TO SOUTHWEST DIRECTION KEEPING THE DEEP TROPICAL
MOISTURE IN PLACE. SO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE REGION AGAIN ON FRIDAY. THE
EMPHASIS WILL BE FOR THE EAST COAST AND NORTHEAST COAST WHERE THE
BEST LOW LEVEL CONVERGENCE AND THE SURFACE BOUNDARY WILL BE
FOUND...ALONG WITH UPPER LEVEL FORCING ASSOCIATED WITH THE UPPER
LEVEL FLOW.
THE 500 MB TEMPS ON FRIDAY SHOULD BE A LITTLE BIT WARMER THAN
TODAY...DUE TO THE UPPER LEVEL LOW DISSIPATING OVER THE NORTHEAST
GULF OF MEXICO. HOWEVER...ANY STORMS THAT DO AFFECT SOUTH FLORIDA
TONIGHT INTO FRIDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
THE LOW WILL CONTINUE TO MOVE EAST OVER SOUTH FLORIDA ON SATURDAY
BEFORE MOVING INTO THE WESTERN ATLANTIC WATERS ON SUNDAY. SLIGHTLY
DRIER CONDITIONS ARE EXPECTED ON SATURDAY...BUT RAIN CHANCES WILL
CONTINUE FOR THE NORTHERN TWO-THIRDS OF THE REGION. MUCH DRIER
AIR WILL WORK INTO THE AREA FROM THE WEST ON SUNDAY.
FOR EARLY TO MIDDLE OF NEXT WEEK...A MID TO UPPER LEVEL LOW WILL
DEVELOP OVER THE TENNESSEE VALLEY AND MOVE SLOWLY EAST TOWARDS THE
MID ATLANTIC STATES. THIS WILL ALLOW FOR DRIER WEATHER TO CONTINUE
TO WORK INTO SOUTH FLORIDA FROM THE WEST. SO THE WEATHER SHOULD
REMAIN DRY OVER SOUTH FLORIDA FOR THE EARLY TO MIDDLE PART OF NEXT
WEEK.
AVIATION...
LIGHT TO MODERATE RAIN WILL CONTINUE AT KAPF AND KPBI THROUGH
ABOUT 21-22Z. VERY HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE FOR
THE REST OF THE EAST COAST TAF SITES...WHERE IFR CONDITIONS MAY
OCCUR. RAIN IS EXPECTED TO BEGIN DIMINISHING AFTER 04-06Z
TONIGHT...WITH IMPROVING CONDITIONS. STORMS WILL BE POSSIBLE AGAIN
BEGINNING LATE MORNING ON FRIDAY. WINDS WILL BE VARIABLE THE REST
OF THIS AFTERNOON WITH GUSTY WINDS POSSIBLE. LIGHT AND VARIABLE
WINDS ARE EXPECTED AFTER MIDNIGHT. WITH LOW PRESSURE MOVING OVER
SOUTH FLORIDA...WESTERLY WINDS ARE EXPECTED ON FRIDAY.
MARINE...
THE WINDS OVER SOUTH FLORIDA TODAY INTO FRIDAY WILL BE FROM THE
SOUTH TO SOUTHEAST DIRECTION AT 10 KNOTS OR LESS...BEFORE SLOWLY
SWINGING TO A NORTHWEST DIRECTION BY LATE THIS WEEKEND AND
INCREASING SPEEDS TO 10 TO 15 KNOTS. AT THE SAME TIME...A SMALL
NORTHEAST SWELL OF 1 TO 3 FEET WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS OF SOUTH FLORIDA LATE THIS WEEK INTO THIS
WEEKEND. THESE CONDITIONS WILL ALLOW FOR THE ATLANTIC SEAS TO
REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND...EXCEPT FOR THE PALM
BEACH WATERS WHERE THE SEAS COULD BUILD TO 6 FEET THIS WEEKEND.
FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET TODAY INTO
THIS WEEKEND. THE ONLY EXCEPTION IS THE OFFSHORE GULF WATERS WHERE
THE SEAS COULD BUILD TO 6 FEET BY THIS WEEKEND.
FIRE WEATHER...
DEEP TROPICAL MOISTURE WILL REMAIN OVER THE REGION ON FRIDAY WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SLIGHTLY DRIER
AIR WILL BEGIN TO MOVE INTO THE REGION ON SATURDAY...WITH LESSER
RAIN CHANCES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 87 67 85 / 40 30 20 20
FORT LAUDERDALE 73 88 69 85 / 30 20 20 20
MIAMI 72 87 69 86 / 30 10 10 20
NAPLES 68 87 66 82 / 20 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR FAR SOUTH
MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
AFTERNOON FOR COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...13/SI
AVIATION/RADAR...54/BNBHazardous weather outlook, May 2, 8:57 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 857 PM EDT THU MAY 2 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 857 PM EDT THU MAY 2 2013 ...SLIGHT RISK OF THUNDERSTORMS OVERNIGHT... ...URBAN FLOODING PARTS OF BROWARD AND PALM BEACH COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: LOW PRESSURE APPROACHING FLORIDA FROM THE GULF OF MEXICO TONIGHT WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH FLORIDA. FLOODING: URBAN FLOODING AND AREAS OF STANDING WATER WILL CONTINUE OVER PARTS OF EASTERN BROWARD AND SOUTHERN PALM BEACH COUNTIES FROM THE TORRENTIAL RAINS WHICH FELL EARLIER THIS AFTERNOON. WIND: WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE OVER THE ATLANTIC WATERS EARLY TONIGHT AS A SMALL LOW PRESSURE AREA MOVES OFFSHORE. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OFF THE SOUTHEAST FLORIDA COAST. RIP CURRENTS: STRONGER EAST WINDS EARLY TONIGHT WILL LEAD TO A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A HIGH LIKELIHOOD OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY BEFORE A MORE DEFINITE DRYING TREND BEGINS ON SUNDAY. MAIN CONCERN WITH ANY OF THIS ACTIVITY OVER THE NEXT TWO DAYS WILL BE FLOODING POTENTIAL, PRIMARILY OVER SOUTHEAST FLORIDA FROM BROWARD COUNTY NORTH THROUGH THE PALM BEACHES AND TO THE LAKE OKEECHOBEE REGION. THERE WILL ALSO BE AN INCREASING RISK OF RIP CURRENTS FOR LATE THIS WEEKEND AND INTO EARLY NEXT WEEK FOR THE SOUTHWEST GULF COAST, WITH A LOW RISK ALONG THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER, SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Local storm report, May 2, 10:28 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1028 PM EDT THU MAY 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM WATER SPOUT 9 NNW CANAL POINT 26.98N 80.69W
05/02/2013 AMZ610 FL TRAINED SPOTTER
TRAINED SPOTTER AND LOCK AND DAM OPERATER BOTH REPORTED
MULTIPLE WATERSPOUTS WEST OF PORT MAYACA OVER LAKE
OKEECHOBEE. INFORMATION RELAYED FROM WFO MLB
1254 PM FLOOD 2 W DELRAY BEACH 26.46N 80.12W
05/02/2013 PALM BEACH FL 911 CALL CENTER
DELRAY BEACH PD REPORTED WATER OVER THE ROAD AT LINTON
BLVD AND MILITARY TRAIL AND AT LINTON BLVD AND CONGRESS
AVE.
0125 PM TORNADO 2 NE BOCA RATON 26.38N 80.08W
05/02/2013 PALM BEACH FL NWS STORM SURVEY
SURVEY INDICATED AN EF0 TORNADO IN NORTHEASTERN SECTIONS
OF BOCA RATON FROM NEAR NORTH DIXIE HIGHWAY AND NE 28 ST
TO NEAR FEDERAL HIGHWAY AND NE 32 ST. MAX WINDS ESTIMATED
AROUND 70 MPH WITH A PATH LENGTH OF 0.4 MILES AND WIDTH
OF 50 YARDS. DAMAGE CONSISTED PRIMARILY OF DOWNED TREES,
FENCES AND POWER LINES, WITH A PIECE OF A METAL-COVERED
FOAM ROOF BLOWN THROUGH A HOUSE WINDOW AND A DAMAGED
STORE SIGN.
0155 PM FLASH FLOOD DELRAY BEACH 26.46N 80.09W
05/02/2013 PALM BEACH FL FIRE DEPT/RESCUE
DELRAY BEACH PD REPORTS SEVERE FLOODING IN THE AREAS OF
EASTBOUND I-95 ON 10TH STREET. ALSO... FLOODING AT LINTON
AND CONGRESS... 500 S CONGRESS... AND LINTON AND MILITARY
TRAIL
0413 PM TSTM WND DMG DANIA BEACH 26.06N 80.14W
05/02/2013 BROWARD FL LAW ENFORCEMENT
POWERLINES DOWN.
0441 PM HEAVY RAIN SW FORT LAUDERDALE 26.12N 80.15W
05/02/2013 M3.23 INCH BROWARD FL BROADCAST MEDIA
MEDIA REPORTED THE NORTHBOUND ENTRANCE FROM U.S. 1 TO
FORT LAUDERDALE INTERNATIONAL AIRPORT IS FLOODED AND
CLOSED. OVER THREE INCHES OF RAIN FELL AT THE AIRPORT
BETWEEN 2 PM AND 8 PM.
0500 PM FLASH FLOOD 3 WSW DELRAY BEACH 26.45N 80.13W
05/02/2013 PALM BEACH FL EMERGENCY MNGR
EXTENSIVE STREET FLOODING IN DELRAY BEACH SINCE EARLY
AFTERNOON. AREA MOST AFFECTED BOUNDED BY MILITARY TRAIL
AND JOG ROAD TO THE EAST AND WEST, AND LINTON BOULEVARD
AND ATLANTIC AVENUE TO THE SOUTH AND NORTH. KINGS POINT
NEIGHBORHOOD TOLD TO REMAIN INSIDE UNTIL TOMORROW
MORNING. DELRAY MEDICAL CENTER REPORTED MINOR FLOODING ON
FIRST FLOOR WITH MEASURED RAINFALL TOTAL OF 8.47 INCHES.
0530 PM HEAVY RAIN 4 NE FORT LAUDERDALE 26.16N 80.10W
05/02/2013 E4.00 INCH BROWARD FL TRAINED SPOTTER
NE 33 AVE IN FORT LAUDERDALE COVERED BY ABOUT 2 FEET OF
WATER NEAR NE 26 STREET. ROAD BLOCKED WITH CARS TURNING
AROUND. RADAR ESTIMATED AROUND 4 INCHES OF RAIN, MOST OF
IT FALLING IN ONLY A COUPLE OF HOURS.
0555 PM HEAVY RAIN 3 ENE FORT LAUDERDALE 26.13N 80.11W
05/02/2013 E4.00 INCH BROWARD FL TRAINED SPOTTER
ABOUT 6 INCHES OF WATER COVERING ORTON AVENUE ON FORT
LAUDERDALE BEACH. RADAR ESTIMATED NEAR 4 INCHES OF RAIN
IN THE AREA IN ONLY A COUPLE OF HOURS.
0600 PM HEAVY RAIN 2 SSW FORT LAUDERDALE 26.09N 80.16W
05/02/2013 E3.50 INCH BROWARD FL TRAINED SPOTTER
FLOODING ON STATE ROAD 84 COVERING A LANE OF TRAFFIC
BETWEEN I-95 AND SW 15 AVE. VEHICLES HAVING A HARD TIME
PASSING THROUGH AREA.
&&
MOLLEDASpecial weather statement, May 3, 3:04 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
304 AM EDT FRI MAY 3 2013
FLZ168-030745-
COASTAL PALM BEACH COUNTY FL
304 AM EDT FRI MAY 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 345 AM EDT
* AT 259 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG SHOWERS 4 MILES SOUTHEAST OF PALM BEACH...AND MOVING NORTH
TO NORTHWEST AT 5 MPH.
* THESE STRONG SHOWERS WILL AFFECT...
PALM BEACH...
WEST PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STRONG
SHOWER PASSED BY.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2662 8004 2662 8007 2678 8005 2678 8003
2663 8003
TIME...MOT...LOC 0702Z 164DEG 6KT 2668 7999
BAXTERSpecial weather statement, May 3, 3:16 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 AM EDT FRI MAY 3 2013
FLZ168-030800-
COASTAL PALM BEACH COUNTY FL
316 AM EDT FRI MAY 3 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 400 AM EDT
* AT 314 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG SHOWERS NEAR NORTH PALM BEACH...AND MOVING WEST AT 20 TO 25
MPH.
* THESE STRONG SHOWERS WILL AFFECT...
NORTH PALM BEACH...
RIVIERA BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STRONG SHOWERS
PASSED BY.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2676 8008 2691 8009 2690 8005 2678 8002
2678 8003
TIME...MOT...LOC 0716Z 090DEG 21KT 2684 8003
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 3, 1:12 AM EDT | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 7 hr |
| May 3, 2:21 AM EDT | Special Marine Warning | MFL | 84 min | |
| May 3, 3:00 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| May 3, 3:04 AM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| May 3, 3:16 AM EDT | Special Weather Statement | MFL | Martin | 44 min |
| May 3, 3:42 AM EDT | Special Marine Warning | MFL | 93 min | |
| May 3, 5:09 AM EDT | Special Marine Warning | MFL | 96 min | |
| May 3, 5:10 AM EDT | Flood Watch | MFL | Broward, Miami-Dade, Palm Beach | 15 hr |
| May 3, 6:27 AM EDT | Special Marine Warning | MFL | 93 min | |
| May 3, 3:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| May 3, 3:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| May 3, 3:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 3, 5:27 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| May 3, 5:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 3, 5:47 PM EDT | Flash Flood Warning | MFL | Broward | 3 hr |
| May 3, 6:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| May 3, 6:54 PM EDT | Special Marine Warning | MFL | 66 min | |
| May 3, 6:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 18 min |
| May 3, 7:37 PM EDT | Special Weather Statement | MFL | Martin | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.